Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Diagonal genus 5 curves, elliptic curves over $\mathbb {Q}(t)$, and rational diophantine quintuples

Tom 190 / 2019

Michael Stoll Acta Arithmetica 190 (2019), 239-261 MSC: Primary 11D09, 11G05, 11G30, 14G05, 14H40; Secondary 11Y50, 14G25, 14G27, 14H25, 14H52. DOI: 10.4064/aa180416-4-10 Opublikowany online: 5 July 2019

Streszczenie

The problem of finding all possible extensions of a given rational diophantine quadruple to a rational diophantine quintuple is equivalent to the determination of the set of rational points on a certain curve of genus 5 that can be written as an intersection of three diagonal quadrics in $\mathbb{P}^4$. We discuss how one can (try to) determine the set of rational points on such a curve. We apply our approach to the original question in several cases. In particular, we show that Fermat’s diophantine quadruple $(1,3,8,120)$ can be extended to a rational diophantine quintuple in only one way, namely by $777480/8288641$.

We then discuss a method that allows us to find the Mordell–Weil group of an elliptic curve $E$ defined over the rational function field $\mathbb{Q}(t)$ when $E$ has full $\mathbb{Q}(t)$-rational $2$-torsion. This builds on recent results of Dujella, Gusić and Tadić. We give several concrete examples to which this method can be applied. One of these results implies that there is only one extension of the diophantine quadruple $(t-1,t+1,4t,4t(4t^2-1))$ over $\mathbb{Q}(t)$.

Autorzy

  • Michael StollMathematisches Institut
    Universität Bayreuth
    95440 Bayreuth, Germany
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek